Custom Search

News

Saturday 30 December 2006

A patient using ziprasidone with polydipsia, seizure, hyponatremia and rhabdomyolysis.

By: Akkaya C, Sarandol A, Sivrioglu EY, Kotan Z, Kirli S.

Prog Neuropsychopharmacol Biol Psychiatry 2006 Dec 30;30(8):1535-8

We aimed to report a case with rhabdomyolysis related to hyponatremia and/or its correction. A 32-year-old male schizophrenic patient on ziprasidone treatment was admitted to the hospital following a seizure. Patient had primary polydipsia and secondarily developed hyponatremia. After the correction of hyponatremia, due to the high liver enzyme levels, he was diagnosed as rhabdomyolysis. Although the role of antipsychotics in this situation is speculative, development of rhabdomyolysis related to hyponatremia and/or its correction should not be underestimated and should be assesed throughly.

Use of this site is subject to the following terms of use